MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547110
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a140101 captures the reportable event of balloon failed to deflate.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon was used in the biliary tract for an endoscopic retrograde cholangiopancreatography (ercp) procedure with lithotripsy performed on (b)(6) 2023.During the procedure, after performing the exchange step to leave the guidewire in the biliary tract and pass the balloon extractor, the device advanced over the guidewire, entered the biliary tract and was insufflated.Calculi was extracted and the balloon would not deflate when re-entering the biliary tract.The procedure was completed with another extractor pro xl retrieval balloon.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.The customer provided a video of the device being used outside the patient.The video shows the balloon inflates correctly but, does not deflate.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a140101 captures the reportable event of balloon failed to deflate.Block h10: investigation results the returned extractor pro xl retrieval balloon was analyzed, and a visual examination found no damages to the catheter or balloon.Functional analysis was performed, and the balloon was inflated without a problem, held pressure and deflated correctly.Microscopic analysis of the stopcock found residues of water inside it.Media inspection of the video provided by the customer found it was possible to observe that the balloon did not deflate.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon could not deflate was confirmed.There is evidence in the video attached by the customer that the balloon could not deflate.However, that was not functionally/visually verified with the device returned.Since the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event, cause not established is selected as the most probable cause for the event.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon was used in the biliary tract for an endoscopic retrograde cholangiopancreatography (ercp) procedure with lithotripsy performed on (b)(6) 2023.During the procedure, after performing the exchange step to leave the guidewire in the biliary tract and pass the balloon extractor, the device advanced over the guidewire, entered the biliary tract and was insufflated.Calculi was extracted and the balloon would not deflate when re-entering the biliary tract.The procedure was completed with another extractor pro xl retrieval balloon.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: the customer provided a video of the device being used outside the patient.The video shows the balloon inflates correctly but, does not deflate.

Brand Name
EXTRACTOR PRO XL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16386615
Report Number3005099803-2023-00701
Device Sequence Number14831433
Product Code FGE
UDI-Device Identifier08714729790402
UDI-Public08714729790402
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2024
Device Model NumberM00547110
Device Catalogue Number4711
Device Lot Number0029558446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight52 KG